Nebraska, 2022

Hail in Nebraska, June 25, 2022

June 25, 2022 · NWS OAX · 4 events in 1 county or zone

An early morning storm produced a few hail reports in Butler County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

An early morning storm produced a few hail reports in Butler County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 25, 5:19 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 25, 5:19 AM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
619 AM CDT Sat Jun 25 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 258 AM CDT Sat Jun 25 2022

Isolated thunderstorms continue to move east across the CWA this
morning. Most of these have been sub-severe and do anticipate
these to move out of the area by sunrise today. These storms have
been forming on the nose of a strengthening low-level jet which
has been advecting much richer theta-e airmass. Will need to watch
these lingering showers and decaying thunderstorms for any
damaging wind gusts through sunrise.

Saturday and Sunday...

Cooler and drier air filters in behind a cold front this morning
with forecast highs generally in the 80s. Besides a few morning
showers and thunderstorms today, the remainder of the
forecast should remain finally dry. Sunday is forecast to be a
bit cooler yet with lighter winds. Highs are forecast in the upper
70s to near 80.

Early next week...

Monday morning will start off cool with lows in the 50s across
most areas. With increasing southwesterly return flow, highs
should warm into the 80s as upper-level heights build over the
western U.S. By mid-week, an upper level ridge axis will move
overhead allowing hot temperatures to return. Highs by Wednesday
could top out in the 90s, with near 100 possible in our northwest.
Hot temperatures and mostly dry conditions continue on Thursday
until a front moves into the area bringing a good chance at
showers and thunderstorms Friday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 614 AM CDT Sat Jun 25 2022

Showers and thunderstorms continue to diminish in coverage this
morning. Winds may occasionally gust up to 25 kts today with
patchy MVFR/IFR cloud coverage with mainly VFR conditions
expected this afternoon.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Kern
AVIATION...KG
Hazardous weather outlook, Jun 25, 2:29 AM CST, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
329 AM CDT Sat Jun 25 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-252230-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
329 AM CDT Sat Jun 25 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

A few non-severe thunderstorms are possible through 8 am across
northeast Nebraska. Brief heavy rain, wind gusts up to 40 mph and
pea size hail are possible with the passage of any of these
thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The radar

The Omaha radar (KOAX), 64 km away, was scanning. The volume nearest the first event began at 13:32 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Butler

When
June 25, 7:32 AM CST
Where
Butler County, David City
Measured
2.75 in hail
Reported by
Social Media
Coordinates
41.250, -97.130

Public reported 2.75 inch hail via social media.

Hail, Butler

When
June 25, 7:35 AM CST
Where
Butler County, 1.38 mi N of David City
Measured
1.5 in hail
Reported by
Public
Coordinates
41.270, -97.130

Public reported 1.5 inch hail.

Hail, Butler

When
June 25, 7:36 AM CST
Where
Butler County, David City
Measured
1.75 in hail
Reported by
Social Media
Coordinates
41.250, -97.130

Public reported an estimated 1.75 inch hail via social media.

Hail, Butler

When
June 25, 8:13 AM CST
Where
Butler County, 4.18 mi S of Bellwood
Measured
1.75 in hail
Reported by
Social Media
Coordinates
41.290, -97.240

Public reported 1.75 inch hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2022Every state in 2022This day in weather historyWarnings in Nebraska, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038300, 1038301, 1038302, 1038303.